MAUDE Adverse Event Report: ARTHREX, INC. QCKFIX SCRW,TI,CANN.,PT,2.4X 16MM; SCREW, FIXATION, BONE

ARTHREX, INC. QCKFIX SCRW,TI,CANN.,PT,2.4X 16MM; SCREW, FIXATION, BONE
Model Number QCKFIX SCRW,TI,CANN.,PT,2.4X 16MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a chevron bunion procedure the surgeon was implanting the ar-8724-16pt, quickfix screw, when the anchor broke.The distal end of the screw was unable to be retrieved and remains in the patient.For the implantation of the screw they placed the guidewire, used the countersink to prep the cortical bone, measured the screw, then placed the screw.The screw is self drilling/ self tapping so it was not necessary to drill the bone.The proximal portion of the anchor is being returned for evaluation.To complete the case the surgeon had to reposition the guidewire and go at a different trajectory with a different screw.
 
Additional Manufacturer Narrative
Complaint confirmed, the screw broke.The fragment returned measured about 12 mm long.Measurable features indicate the device met specifications.The cause is undetermined, however likely causes of such an event include prying/leveraging the device during insertion.

Brand Name
QCKFIX SCRW,TI,CANN.,PT,2.4X 16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10482065
Report Number1220246-2020-02107
Device Sequence Number16448609
Product Code HWC
UDI-Device Identifier00888867045149
UDI-Public00888867045149
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQCKFIX SCRW,TI,CANN.,PT,2.4X 16MM
Device Catalogue NumberAR-8724-16PT
Device Lot Number95241226
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;